MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 40MM/-4MM

ENCORE MEDICAL L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 40MM/-4MM
Model Number 508-40-103
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient continuing to dislocate after multiple revisions.The surgeon took out the baselate and glenosphere and converted to a hemi.
 
Additional Manufacturer Narrative
The reason for this 5th revision surgery was due to the patient continuing to dislocate after multiple revisions.The in-vivo length of service for each of the components is dependent upon the past revision dates for the products listed on this complaint.The dates range from the most recent of 14 days to the longest (baseplate and screws) of 8.7 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a dislocation.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
GLENOID, HEAD W/RETAINING SCREW, RSP, 40MM/-4MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6906328
Report Number1644408-2017-00822
Device Sequence Number13623907
Product Code KWS
UDI-Device Identifier00888912144513
UDI-Public(01)00888912144513
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number508-40-103
Device Catalogue Number508-40-103
Device Lot Number876C1014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR